MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #1 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #1 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b.): patient gender unk a4): patient weight unk b6/b7): patient information regarding relevant tests/laboratory data or medical history are unknown.H3): a portion of the device was discarded, and a portion remained within the patient, thus no product investigation could be performed.H6): lld cut/cap is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non-function and suspected lead fracture.A right atrial (ra) lead was present in the patient as well but was not targeted for extraction.A spectranetics lld #1 lead locking device (lld #1) was inserted into the rv lead to provide traction.However, advancement could only be made to the mid superior vena cava (svc) region, likely due to lead fracture, and the lld crimped due to excessive force in attempts to advance down the lead.Therefore, a second lld #1 was advanced to the mid svc and locked in place.Beginning with a spectranetics 14f glidelight laser sheath, severe calcification was encountered and progress stalled in the mid subclavian region.Next, a spectranetics 11f tightrail sub-c rotating dilator sheath was advanced to the innominate/svc junction.Switching back to the 14f glidelight, no further progress was achieved.Then, a 16f glidelight was used to get over the calcium, and advancement was made to the top of the svc.However, traction did not straighten out the lead from the svc lateral wall, and the rv and ra leads were crossed from the left innominate to the svc.The leads then made a 90 degree turn, running down the length of the svc.Due to traction not establishing an adequate 'rail' (straight path for the glidelight to follow), the glidelight was pointing directly at the svc, causing potential for injury if the procedure continued.As a result, the decision was made to stop the extraction.Attempts were made to unlock the lld #1 from the rv lead but were unsuccessful, so the rv lead/lld #1 were cut and capped and remained in the patient.The patient survived the procedure.This report captures the lld #1 within the rv lead, which was cut and capped and remained in the patient.

Brand Name
LLD #1 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20219006
Report Number3007284006-2024-00192
Device Sequence Number7727317
Product Code DRB
UDI-Device Identifier00813132022990
UDI-Public(01)00813132022990(17)250822(10)FLA23H17A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number518-018
Device Catalogue Number518-018
Device Lot NumberFLA23H17A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date09/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 2088TC RA PACING LEAD; ABBOTT LDA210Q RV ICD LEAD; SPECTRANETICS 11F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age67 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American